Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 28, 2011, 5:26 PM EST for Guilford County, Randolph County, North Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 5:26 PM EST (22:26 UTC)
- Expired
- Feb 28, 2011, 6:15 PM EST
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 5:38 PM EST | TSTM WND DMG | Trinity, NC | TREES AND POWER LINES DOWN |
| Feb 28, 5:40 PM EST | TSTM WND DMG | Archdale, NC | TREES AND POWER LINES DOWN |
| Feb 28, 5:47 PM EST | TSTM WND DMG | 2 Ne Martha, NC | TREES AND POWER LINES DOWN |
| Feb 28, 5:48 PM EST | TSTM WND DMG | 3 Sse Ulah, NC | RANDOLPH CO 911 REPORTED TREE DOWN ON POWER LINE IN ASHEBORO AT ZOO PARKWAY AND 220 S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:04 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS52 KRAH 282226
SVRRAH
NCC081-151-282315-
/O.NEW.KRAH.SV.W.0002.110228T2226Z-110228T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EST
* AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO NEAR
LEXINGTON AND SALISBURY...MOVING EAST AT 60 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...
JAMESTOWN...ARCHDALE...
NEW HOPE...MARTHA...
ULAH...RANDLEMAN...
SEAGROVE...
RAMSEUR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3601 8003 3601 7954 3551 7955 3551 7969
3551 8006
TIME...MOT...LOC 2224Z 270DEG 51KT 3602 8018 3561 8034
$$
JO4 follow-up statements
006
WWUS52 KRAH 282241
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EST MON FEB 28 2011
NCC081-151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-GUILFORD NC-
541 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHERN GUILFORD AND RANDOLPH COUNTIES...
AT 533 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIGH POINT TO THOMASVILLE...GORDONTOWN
AND HIGH ROCK LAKE...MOVING EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT GARDEN...
RANDLEMAN...ULAH...ASHEBORO...CLIMAX...FOREST OAKS...SEAGROVE...
FRANKLINVILLE...RAMSEUR...LIBERTY...COLERIDGE AND STALEY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3601 8003 3601 7954 3551 7955 3551 7969
3551 8006
TIME...MOT...LOC 2238Z 272DEG 71KT 3600 7988 3561 7997
$$
JO301
WWUS52 KRAH 282301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EST MON FEB 28 2011
NCC081-151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-GUILFORD NC-
601 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHEASTERN GUILFORD AND EASTERN RANDOLPH COUNTIES...
AT 556 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM LIBERTY TO
RAMSEUR TO SEAGROVE... MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COLERIDGE.
THESE STORMS HAVE A HISTORY OF BLOWING DOWN TREES IN WESTERN
RANDOLPH COUNTY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3601 7974 3601 7954 3551 7956 3552 7989
TIME...MOT...LOC 2300Z 272DEG 71KT 3589 7955 3573 7952
3557 7971
$$
GIH143
WWUS52 KRAH 282305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EST MON FEB 28 2011
NCC081-282314-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
GUILFORD NC-
605 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
3552 7989
TIME...MOT...LOC 2304Z 272DEG 71KT 3589 7952 3573 7949
3557 7968
$$
NCC151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-
605 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR EASTERN RANDOLPH COUNTY...
AT 601 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LIBERTY TO STALEY AND SEAGROVE...MOVING
EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS SEA GROVE AND
COLERIDGE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
3552 7989
TIME...MOT...LOC 2304Z 272DEG 71KT 3589 7952 3573 7949
3557 7968
$$
JO126
WWUS52 KRAH 282319
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EST MON FEB 28 2011
NCC151-282328-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-
619 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY
EXPIRED AT 615 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF RANDOLPH
COUNTY. THUS... THE WARNING HAS BEEN ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
3552 7989
TIME...MOT...LOC 2305Z 272DEG 71KT 3583 7949 3567 7947
3551 7966
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:03 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 3:03 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EST MON FEB 28 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. DRY AND COOLER HIGH PRESSURE WILL FOLLOW FOR TUESDAY...WITH A SLIGHT MODERATION ON WEDNESDAY BEFORE A BACKDOOR COLD FRONT DROPS SOUTH THROUGH THE AREA WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM MONDAY... THROUGH THIS AFTERNOON...WIND ADVISORY WILL CONTINUE UNTIL 6PM FOR THE ENTIRE CWA. NON-CONVECTIVE WIND GUSTS OF UP TO 30-35KT WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON PRIOR TO THE ARRIVAL OF THE COLD FRONT AND CONVECTIVE LINE THIS EVENING. A REMNANT OUTFLOW BOUNDARY FROM A COLD POOL DRIVEN QLCS THAT MOVED INTO THE CENTRAL APPALACHIANS EARLIER THIS MORNING WAS LOCATED OVER SW VA AT 18Z. THE TRUE COLD FRONT WAS STILL WEST OF THE MOUNTAINS. CONVECTION TO THE SOUTH ALONG A PREFRONTAL TROUGH APPROACHING THE SOUTHERN APPALACHIANS IS BECOMING MORE INTENSE AS THE UPPER TROUGH PUSHES EAST INTO THE VICINITY OF THE MORE THETA E RICH WARM SECTOR OVER THE SE US. STILL EXPECTED TO SEE AN UPSWING IN CONVECTION THIS EVENING (STARTING AROUND 21Z IN THE TRIAD) AS THE UPPER TROUGH APPROACHES AND A SPEED MAX CROSSING THE SE STATES INCREASES UPPER DIVERGENCE OVER THE REGION. COVERAGE AND INTENSITY OF THE CONVECTION STILL HINGES INSTABILITY AS STRONG UNIDIRECTIONAL WIND PROFILES (35-45 KT/KM OF 0-1KM SHEAR AND 50+ KT OF 0-6KM BULK SHEAR) AND LINEAR FORCING WILL BE STRONG ENOUGH TO SUPPORT A LINE OF SHOWERS AND EMBEDDED STORMS INTO THE OVERNIGHT HOURS. DEWPOINTS HAVE HELD IN THE LOW TO MID 50S FOR MUCH OF THE DAY...WITH LESS THAN 500 J/KG OF MLCAPE PER SPC MESO ANALYSIS. DEWPOINTS HAVE HOWEVER BEGUN TO CREEP INTO THE LOWER 60S ACROSS NORTHERN GA AND SW NC AND MLCAPE HAS ACCORDINGLY INCREASED TO GREATER THAN 500 J/KG IN THAT REGION. THE AXIS OF STEEP MID LEVEL LAPSE RATES ABOVE THE STRONG CAPPING INVERSION OVER THE CWA THIS MORNING HAS SHIFTED EAST THIS AFTERNOON...SO CAPE DEVELOPMENT THIS EVENING WILL BE MUCH THINNER AND LESS SUPPORTIVE OF INTENSE UPDRAFTS. MOST LIKELY SCENARIO AT THIS POINT APPEARS TO BE A NARROW AXIS OF APPRECIABLE INSTABILITY...HIGHER VALUES OF 400-800 J/KG MORE PROBABLE SOUTH OF HWY 64. STRAIGHT LINE DAMAGING WINDS ALSO STILL APPEAR TO BE THE MAIN THREAT...THOUGH ANY DISCRETE (SUPER)CELLS OR BOWING LINE SEGMENTS WILL NEED TO BE WATCHED FOR ROTATION GIVEN THE TREMENDOUS SHEAR. EXPECT FRONTAL PASSAGE FROM NW TO SE BETWEEN 03Z AND 08Z TONIGHT. STRONG PRESSURE RISES AS HIGH PRESSURE QUICKLY ACROSS THE OHIO VALLEY BEHIND THE FRONT WILL KEEP WINDS UP IN THE 10-15KT RANGE OVERNIGHT. LOWS 42-48. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 240 PM MONDAY... TRANQUIL WEATHER PATTERN THIS PERIOD WITH SIGNIFICANT SWING IN THE TEMPS FROM DAY-TO-DAY. MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT TUESDAY THROUGH WEDNESDAY NIGHT. COOL HIGH PRESSURE BUILDS INTO CENTRAL NC TUESDAY. THICKNESSES PROGGED TO BE IN THE 1310S WHICH IS SLIGHTLY BELOW NORMAL. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS NEAR 50 TO THE LOW-MID 50S. SHADED MAX TEMPS A LITTLE WARMER THAN THIS BUT ON THE COOL SIDE OF MOS. MAX TEMPS LOWER 50S NW TO THE UPPER 50S SW. EXPECT A BIT OF A BREEZE EARLY TUESDAY WHEN LOW LEVEL CAA IS MOST PRONOUNCED. SURFACE RIDGE SETTLES OVERHEAD TUESDAY NIGHT. EXPECT GOOD NOCTURNAL COOLING CONDITIONS. WITH DRY AIR IN PLACE AND JUST A FEW CIRRUS EXPECTED OVERHEAD...MIN TEMPS AT OR BELOW FREEZING WILL BE WIDESPREAD WITH UPPER 20S PROBABLE IN THE NORMALLY COLDER LOCALES. WEDNESDAY INTO WEDNESDAY NIGHT...SURFACE RIDGE MOVES QUICKLY EAST WHILE ANOTHER HIGH (1040+MB) OVER THE GREAT LAKES BUILDS INTO OUR REGION. IN BETWEEN THE ANTI-CYCLONES WILL BE A SURFACE COLD FRONT THAT APPROACHES FROM THE NORTH LATE WEDNESDAY AND CROSSES THE REGION WEDNESDAY EVENING. A TIGHTENING SURFACE PRESSURE GRADIENT WILL INCREASE A WEST-SW FLOW AHEAD OF THE FRONT...ADVECTING WARMER AIR INTO CENTRAL NC. THIS IS REVEALED BY AFTERNOON THICKNESSES REBOUNDING INTO THE 1340S. THUS...AFTER A CHILLY START TO THE DAY...EXPECT AFTERNOON TEMPS TO SOAR INTO THE 60-65 DEGREE RANGE. PASSAGE OF THE SURFACE FRONT WEDNESDAY NIGHT SHOULD KEEP THE AIR MASS WELL MIXED. FAVORED MIN TEMPS ON THE WARMER SIDE OF GUIDANCE MID 30S NORTH TO NEAR 40 SOUTHEAST. CAA THURSDAY AND ORIENTATION OF SURFACE-850MB SURFACE RIDGE WILL RESULT IN 850MB THERMAL TROUGH OVER THE REGION. THE ARRIVAL OF THE COLDER AIR WILL RESULT IN THICKNESSES NEAR 1310M (GIVE OR TAKE A FEW). THUS...EXPECT MAX TEMPS THURSDAY ABOUT A CATEGORY COOLER THAN NORMAL (LOWER 50S NORTH TO MID/UPPER 50S SOUTH). CLEAR AND COOL THURSDAY NIGHT WITH MIN TEMPS NEAR 30 NORTH TO MID 30S SOUTH. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... STILL BELOW AVERAGE CONFIDENCE IN THE FORECAST FRIDAY THROUGH MONDAY AS MEDIUM RANGE GUIDANCE STILL DIFFER ON STRENGTH AND TIMING OF SYSTEM PREDICTED TO AFFECT CENTRAL NC THIS WEEKEND. GFS HAS BEEN CONSISTENT IN MAINTAINING A PROGRESSIVE FLOW PATTERN...LIFTING A NEUTRAL TILT S/W AND ASSOCIATED WELL-DEFINED SURFACE WAVE WELL NORTH-NORTHWEST OF OUR REGION LATE SATURDAY THROUGH EARLY SUNDAY WITH CLEARING SKIES EXPECTED BY SUNDAY AFTERNOON. BEST SHOT AT APPRECIABLE RAIN PER GFS WOULD BE SATURDAY NIGHT. MEANWHILE ECMWF HAS ALSO BEEN CONSISTENT FROM RUN-TO-RUN...DEPICTING A SHARPER/MUCH DEEPER/MORE SOUTHERN SYSTEM THAT GAINS A SLIGHT NEGATIVE TILT TO THE S/W THAT CROSSES THE SE U.S. SUNDAY NIGHT (24 HOURS SLOWER THAN THE GFS). RATHER THAN HAVING ONE DOMINATE SURFACE WAVE...ECMWF SUGGEST A SERIES OF SURFACE WAVES LIFTING NWD ALONG THE SLOW MOVING SURFACE FRONT. THE ECMWF SCENARIO WOULD BRING COPIOUS AMOUNTS OF RAIN TO THE REGION AS GULF AND ATLANTIC INFLOW WILL RESULT IN A VERY MOIST AIR MASS AHEAD OF THE SYSTEM. ALSO THE MORE SOUTHERN TRACK WOULD INCREASE THE POTENTIAL FOR SEVERE STORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. IF ECMWF SCENARIO VERIFIES...RAIN THREAT HIGHEST LATE SUNDAY THROUGH SUNDAY NIGHT. WHILE TOO EARLY TO SAY WHICH SCENARIO WILL PAN OUT...LATEST CANADIAN GIVES A NOD TOWARD THE ECMWF SOLUTION. THUS HAVE LEANED THE FORECAST SIMILAR TO THE ECMWF. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 1255 PM MONDAY... STRONG 30-35KT SWLY WIND GUSTS WILL CONTINUE THROUGH THIS AFTERNOON AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CROSS THE AREA BETWEEN ROUGHLY 20Z THIS AFTERNOON AND 04Z TONIGHT. WHILE CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS IS LESS CERTAIN...ANY THUNDERSTORMS WILL LEAD TO BRIEF HEAVY DOWNPOURS...MVFR/IFR CONDITIONS...AND STRONG TO POTENTIALLY SEVERE WIND GUSTS. THE COLD FRONT CROSS THE AREA ALONG WITH OR JUST BEHIND THE CONVECTION...WITH WINDS SWINGING TO NW AND REMAINING GUSTY TO 20KT OR SO THROUGH THE NIGHT. EXPECT VFR CONDITIONS TO RETURN QUICKLY BEHIND THE FRONT. HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY REGION ON TUESDAY...AND THEN EXTEND SOUTH OVER CENTRAL NC. 10-12KT NORTHERLY WINDS WILL SLOWLY VEER NELY AND WEAKEN THROUGH THE DAY. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE WEEK. && .CLIMATE... RECORD HIGHS FOR FEBRUARY 28... KRDU...80...1948 KGSO...79...1948 RECORD HIGH MINIMUM FOR FEBRUARY 28... KRDU...57...1995 KGSO...57...1945 && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...WSS LONG TERM...WSS AVIATION...SMITH CLIMATE...WFO RAH
Hazardous weather outlook, Feb 28, 5:12 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 512 PM EST MON FEB 28 2011 NCZ028-042-043-077-078-085-086-088-089-011200- EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 512 PM EST MON FEB 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS EVENING. DUE TO VERY STRONG SOUTHWESTERLY WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS IN EXCESS OF 50 MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 8 PM AND MIDNIGHT ALONG AND EAST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>027-038>041-073>076-083-084-011200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 512 PM EST MON FEB 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NORTH CAROLINA THROUGH MID EVENING. DUE TO VERY STRONG SOUTHWESTERLY WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 5 PM AND 8 PM IN THE TRIAD... AND BETWEEN 7 PM AND 10 PM IN THE TRIANGLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. GIH
In the hours before
Local storm report, Feb 28, 3:35 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM NON-TSTM WND GST 3 W SHARPSBURG 35.86N 77.88W
02/28/2011 M40 MPH NASH NC ASOS
40 MPH WIND GUST AT RWI
&&
EVENT NUMBER RAH1100244
TDHLocal storm report, Feb 28, 3:42 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM NON-TSTM WND GST 2 NW CAMP MACKALL 35.04N 79.50W
02/28/2011 M44 MPH RICHMOND NC AWOS
44 MPH WIND GUST AT HFF
&&
EVENT NUMBER RAH1100245
TDHLocal storm report, Feb 28, 3:43 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM NON-TSTM WND GST 5 ENE EAST LAURINBURG 34.79N 79.37W
02/28/2011 M44 MPH SCOTLAND NC ASOS
44 MPH WIND GUST AT MEB
&&
EVENT NUMBER RAH1100246
TDHLocal storm report, Feb 28, 4:02 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM NON-TSTM WND GST 4 ENE HOPE MILLS 34.99N 78.88W
02/28/2011 M46 MPH CUMBERLAND NC ASOS
46 MPH WIND GUST AT FAY
&&
EVENT NUMBER RAH1100247
TDHLocal storm report, Feb 28, 4:13 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM NON-TSTM WND GST 3 SSE PIKEVILLE 35.46N 77.97W
02/28/2011 M43 MPH WAYNE NC AWOS
43 MPH WIND GUST AT GSB
&&
EVENT NUMBER RAH1100248
TDHSpecial weather statement, Feb 28, 4:58 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EST MON FEB 28 2011
NCZ021-038-282230-
DAVIDSON-FORSYTH-
458 PM EST MON FEB 28 2011
...A LINE OF SEVERE THUNDERSTORM WILL MOVE INTO FORSYTH AND DAVIDSON
COUNTIES BY 530 PM EST...
AT 455 PM EST...DOPPLER RADAR INDICATED A LARGE LINE OF SEVERE
THUNDERSTORMS NEAR STATESVILLE...MOVING EAST AT 60 MPH.
SOME LOCATIONS THAT WILL AFFECTED BY THIS LINE OF STORMS BY 530 PM
INCLUDE...HIGH RICK LAKE...ARCADIA...WELCOME...LEXINGTON...
THOMASVILLE...AND CLEMMONS.
HAZARDS INCLUDE...
GUSTY WINDS OF 50 TO 70 MPH.
PREPARE FOR DAMAGING WINDS. WINDS ARE CAPABLE OF KNOCKING DOWN
TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER OUTDOOR OBJECTS.
&&
LAT...LON 3612 8048 3613 8045 3613 8003 3554 8006
3559 8023 3565 8030 3571 8033 3571 8038
3574 8046 3583 8049 3585 8039 3589 8041
3590 8037 3594 8037 3604 8047 3604 8050
3609 8052
TIME...MOT...LOC 2155Z 267DEG 61KT 3586 8074
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:58 PM EST | Special Weather Statement | RAH | Davidson | 32 min |
| Feb 28, 5:07 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Feb 28, 5:54 PM EST | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 61 min |
| Feb 28, 6:01 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 44 min |
| Feb 28, 6:31 PM EST | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 59 min |
| Feb 28, 6:40 PM EST | Special Weather Statement | RAH | Wake | 35 min |
| Feb 28, 6:58 PM EST | Special Weather Statement | RAH | Edgecombe, Harnett, Johnston, Sampson, Wayne, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.